Alert archive / Alabama / Special Weather Statements in 2022

Special Weather Statement, NWS Mobile, AL

August 6, 2022Conecuh County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 6, 2022, 5:13 PM CDT for Conecuh County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2022, 5:13 PM CDT (22:13 UTC)
Expired
Aug 6, 2022, 6:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Conecuh County, AL

The radar

The Eglin Afb radar (KEVX), 139 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1418 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

121 
WWUS84 KMOB 062213
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
513 PM CDT Sat Aug 6 2022
 
ALZ056-059-060-062300-
Conecuh AL-Covington AL-Escambia AL-
513 PM CDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northeastern
Escambia, Conecuh and west central Covington Counties through 600 PM
CDT...

At 513 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles southwest of I65 And US 84, or 8 miles
southwest of Evergreen. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Evergreen, Castleberry, Red Level, Repton and I65 And US 84. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3116 8684 3141 8728 3145 8723 3146 8720
      3152 8717 3167 8696 3163 8690 3154 8686
      3153 8684 3152 8676 3138 8656
TIME...MOT...LOC 2213Z 126DEG 3KT 3137 8707 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$
Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:06 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 6, 4:06 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
406 PM CDT Sat Aug 6 2022

NEAR TERM /Now Through Sunday/...High pressure centered over the
western Atlantic continues to build into the southeastern CONUS,
with PWATS slowly climb back near 2 inches by late this afternoon
and remaining near 2 inches through Sunday. We will resume a
classic summertime pattern with scattered to locally numerous
showers and thunderstorms this afternoon that will gradually
propagate inland along the seabreeze boundary and various
convective outflow boundaries into the evening hours. Any
lingering convection is then expected to dissipate around mid
evening, followed by dry conditions, with the exception of some
isolated showers and storms to move over the immediate coastal
areas from the Gulf late tonight.

Sunday will likely be a repeat of today but with slightly higher
rain chances, especially east of the Alabama River as scattered
to locally numerous showers and thunderstorms again gradually
propagate inland. like most Summer days, the overall situation is
the same with heavy rainfall and the potential for a few strong
to marginal severe storms. we will need to monitor for the
instances of heavy rainfall given the saturated soils across that
area that could lead to some localized flooding concerns.

With plenty of sunshine this afternoon, high temperatures remain
on track to climb into the low to mid 90s. Similar high temps are
expected for Sunday. At this time, heat indices look to remain
below Heat Advisory criteria, with values generally ranging from
100 to 105 degrees. Lows tonight will be in the low 70s inland,
with mid to upper 70s along the immediate coast. /22

.SHORT TERM /Sunday Night Through Tuesday Night/...A weakening
inverted trough will move out of the western Atlantic and into the
central Gulf through the period. Meanwhile, surface ridging
extending from the western Atlantic high pressure continues to
dominate over the local area. Ample moisture will be in place as a
result of the southerly flow and inverted trough with precipitable
water values around 1.8 to 2.2 inches. A typical summertime
pattern is expected through early next week. Isolated to scattered
showers and storms will develop along the coast and over the
offshore waters in the morning before increasing in coverage and
spreading inland through the day. Convection will generally
translate inland along the sea-breeze and any remnant outflow
boundaries. A few showers and storms will likely linger into the
early evening hours before tapering off overnight. Given the
abundance of moisture and generally weak flow aloft, will need to
monitor for the potential of localized flooding concerns through
early next week.

As for temperatures, highs top out in the upper 80s and lower
90s. Lows range from the lower 70s inland to the upper 70s at the
beaches. /14

.EXTENDED TERM /Wednesday Through Saturday/...An upper ridge over
the Desert Southwest will begin to amplify on Wednesday as an
upper trough deepens over the eastern US. This upper ridge will
then begin to shift eastward towards the latter half of the week.
Although, there are still some timing differences with how
quickly the feature progresses. Overall a generally weak
northwesterly to northerly flow pattern aloft over the local area
as these two features strengthen. Surface ridging extending from
the western Atlantic will continue to supply the local area with
abundant moisture through the period. A weak boundary coincident
with the deepening upper trough may slide into portions of the
Southeast late in the week which could further increase rain
chances late in the week. Overall daily chances for scattered to
numerous showers and storms will be possible especially in the
afternoon. In addition to a few strong storms, could see some
localized flooding concerns given the weak flow aloft and the
antecedent wet soil conditions. Temperatures should be close to
seasonal normals with highs in the upper 80s and lower 90s through
Wednesday, but may top out in the mid to upper 80s later in the
week. Lows remain in the 70s. /14

.MARINE...No impacts are expected for the marine area other than
higher winds and waves in and around showers and thunderstorms. A
light southeasterly to occasionally easterly flow will prevail
through early next week before becoming predominately southerly by
midweek. Seas will remain between 2 to 3 feet through the middle of
next week. /26

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Aug 6, 3:19 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
319 PM CDT Sat Aug 6 2022

FLZ203>205-062100-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
319 PM CDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northwestern
Okaloosa and northeastern Santa Rosa Counties through 400 PM CDT...

At 319 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles northeast of Roeville, or 8 miles
northeast of Milton, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milton, Bagdad, Point Baker and Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3057 8698 3058 8699 3058 8700 3060 8702
      3060 8703 3057 8700 3057 8703 3070 8707
      3092 8709 3100 8705 3100 8682 3099 8676
      3056 8674
TIME...MOT...LOC 2019Z 109DEG 8KT 3071 8692

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Aug 6, 4:36 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
436 PM CDT Sat Aug 6 2022

ALZ056-059-FLZ201-203-062215-
Conecuh AL-Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
436 PM CDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of central Escambia,
southwestern Conecuh, northwestern Santa Rosa and north central
Escambia Counties through 515 PM CDT...

At 435 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles southeast of I65 And AL 113, or 8 miles
west of Brewton, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brewton, Century, Flomaton, East Brewton, Castleberry, Jay, Pollard,
Riverview, I65 And AL 113 and I65 And AL 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3105 8749 3122 8748 3126 8744 3126 8743
      3130 8740 3132 8736 3135 8735 3140 8730
      3139 8708 3120 8686 3083 8725
TIME...MOT...LOC 2135Z 145DEG 12KT 3115 8720

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Aug 6, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
513 PM CDT Sat Aug 6 2022

ALZ056-059-060-062300-
Conecuh AL-Covington AL-Escambia AL-
513 PM CDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northeastern
Escambia, Conecuh and west central Covington Counties through 600 PM
CDT...

At 513 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles southwest of I65 And US 84, or 8 miles
southwest of Evergreen. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Evergreen, Castleberry, Red Level, Repton and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3116 8684 3141 8728 3145 8723 3146 8720
      3152 8717 3167 8696 3163 8690 3154 8686
      3153 8684 3152 8676 3138 8656
TIME...MOT...LOC 2213Z 126DEG 3KT 3137 8707

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:25 PM CDTSpecial Marine WarningMOB65 min
Aug 6, 4:36 PM CDTSpecial Weather StatementMOBEscambia39 min
Aug 6, 6:12 PM CDTSpecial Marine WarningMOB93 min
Aug 6, 6:19 PM CDTSpecial Weather StatementMOBButler41 min
Aug 6, 6:38 PM CDTSpecial Weather StatementMOBClarke52 min
Aug 6, 3:19 PM CDTSpecial Weather StatementMOBSanta Rosa41 min
Aug 6, 5:47 PM CDTSpecial Weather StatementMOBWayne43 min

Nearby

Special Weather Statements in Alabama, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.